A few weeks ago I posted a very disturbing blog post that scared me and some of my friends and readers. It was called “Worried Sick: One Crazy Ass Blog” and people I didn’t even know got worried about me. Days later and a tears shed, it prompted me to write a gushing thank you post and sincere apology.
That said, I now believe I am a stupid and utter asshole, although I can’t say for sure. However, I realized today that I think I did something totally silly and possibly quite dangerous. In my “fibro-haze/know it all “frame of mind, I realized that I had stopped taking one of my Fibromyalgia drugs, Topomax (used also for epilepsy and a variety of other illnesses) cold turkey. What makes it even more insane is that I had checked this out once before and knew to taper it. My excuse? I forgot. Reason? Fibro Fog Forgetfulness. We just can’t win, can we?
I researched it today and found out that yes, stopping the medicine without tapering it can produce some significant and intolerable symptoms including severe anxiety, discomfort AND tingling of the hands and feet etc. I’m just lucky I didn’t end up in the Emergency Room (although that was listed too.) However, I was curled up in the fetal position in bed feeling a bit suicidal.
I won’t ever be that cavalier again. I think what happens with those of us with chronic pain is that we take so many different medications (none that seem to help us at all) that we figure stopping one won’t make a bit of difference. Wrong.
I was totally out of my mind to have not thought it through in my search to lower the amount of pills I was taking. Again, when they say “consult your physician” as much as we may hate to, understandably so, at least we should call our local pharmacist. Besides, at least we know their number by heart.